Drought, Benton
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.339, -94.256 (the zone’s center; the record gives no point)
November 2012 was extremely dry across all of northwestern Arkansas. In fact, the entire region received less than 25 percent of its normal average precipitation for the month and portions of west central Arkansas received less than 10 percent of normal precipitation.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
November 2012 was extremely dry across all of northwestern Arkansas. In fact, the entire region received less than 25 percent of its normal average precipitation for the month and portions of west central Arkansas received less than 10 percent of normal precipitation. Fort Smith experienced its second driest November on record in 2012, only receiving 0.29 inches of precipitation. As a result of this continued dry weather, severe (D2) to extreme (D3) drought conditions persisted across the region during the month. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 31, 10:54 PM CST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1154 PM CDT WED OCT 31 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 6Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGHOUT THE 24 HOUR FORECAST PERIOD... WITH LIGHT WINDS AND GENERALLY CLEAR SKIES. && .PREV DISCUSSION... /ISSUED 831 PM CDT WED OCT 31 2012/ DISCUSSION... WITH HIGH PRESSURE AT THE SURFACE AND A NORTHWESTERLY FLOW ALOFT...TRANQUIL CONDITIONS ARE THE RULE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING. THIS TREND WILL CONTINUE THROUGH THE NIGHT WITH SOME HIGH CLOUDS STREAMING OVERHEAD. THE CURRENT FORECAST IS ON TRACK AND ONLY MADE SOME MINOR MODIFICATIONS TO THE FIRST PERIOD GRIDS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CDT WED OCT 31 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT WED OCT 31 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...NO HAZARDS. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL MOVE THROUGH EASTERN OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY NIGHT INTO SATURDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF THE FRONT SATURDAY INTO SATURDAY NIGHT. THERE IS A SMALL POSSIBILITY THAT A THUNDERSTORM COULD BECOME STRONG TO MARGINALLY SEVERE SATURDAY AFTERNOON INTO SATURDAY NIGHT WITH LARGE HAIL THE CONCERN. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, November 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415245, 415246, 415247, 415249, 415250, 415251, 415252.